MAUDE Adverse Event Report: D.O.R.C INTERNATIONAL ILLUMINATED STEPPED LASER PROBE, CURVED WITH TAPERED TIP; OPHTHALMIC LASER SYSTEM BEAM GUIDE

D.O.R.C INTERNATIONAL ILLUMINATED STEPPED LASER PROBE, CURVED WITH TAPERED TIP; OPHTHALMIC LASER SYSTEM BEAM GUIDE
Model Number 7510.ALC
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
The following incident has been reported.A 23ga curved illumination probe was defective.Smoking at the tip.There was no patient injury.There was no user injury.The smoking was noticed in the eye.The case was completed with a new separate dorc probe without further incident.The sample is available for an evaluation.
 
Additional Manufacturer Narrative
A call was placed to the reporter of this event for additional information.It is known that smoking is not uncommon and is likely due to tissue, blood, or debris on the tip.The probe is so tiny and if it touches blood or makes contact with blood or tissue will smoke.This device is intended to be used in conjunction with ophthalmic laser system during surgery to invasively direct and deliver laser energy to treat non-refractive conditions like a retinal tear.The laser is not intended to be destructive.It is likely that the device started out working and at some point either made contact with blood or tissue.Investigation of the concerned product revealed that there was no device malfunction.Examination of the returned sample revealed foreign material on the tip.The foreign material observed is most likely blood residue or tissue.The presence of the material will cause smoke as a result of when the laser is in use.Smoke is generated from the end of the laser probe as the result of the combination of heat and tissue/blood residue and is a common phenomenon and not considered a device malfunction or failure.Additional information will be provided by a supplemental report.
 
Additional Manufacturer Narrative
Conclusion: examination of the returned product revealed foreign material on the tip.The foreign material observed is most likely blood residue or tissue.The presence of the material will cause smoke as a result of heat when the laser is in use.Since the particles are very small, they are not likely to cause any patient harm.Please note that complaints regarding dorc product will continue to be monitored by qa.At this time we have determined this complaint is not confirmed.This complaint has now been closed.Should any further information be reported a supplemental will be filed.

Brand Name
ILLUMINATED STEPPED LASER PROBE, CURVED WITH TAPERED TIP
Common Device Name
OPHTHALMIC LASER SYSTEM BEAM GUIDE
Manufacturer (Section D)
D.O.R.C INTERNATIONAL
scheijdelveweg 2
zuidland, netherlands 3214 VN
NL  3214 VN
MDR Report Key6773404
Report Number1222074-2017-00006
Device Sequence Number136710
Product Code HQF
UDI-Device Identifier08717872016122
UDI-Public08717872016122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K031023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7510.ALC
Device Catalogue Number7510.ALC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer11/01/2017
11/04/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date11/01/2017
11/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1